Alert archive / Florida / Beach Hazards Statements in 2013
Beach Hazards Statement 7, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this beach hazards statement at Mar 12, 2013, 4:09 AM EDT for Pinellas County, Florida. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2013, 4:09 AM EDT (08:09 UTC)
- Expired
- Mar 14, 2013, 4:00 PM EDT
- In force
- 60 hr
- Issued by
- NWS Tampa Bay, FL
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
323 WHUS42 KTBW 120809 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 409 AM EDT TUE MAR 12 2013 ...MODERATE RISK OF RIP CURRENTS TODAY... .A COLD FRONT WILL MOVE THROUGH THE AREA TODAY. THE MODERATE SOUTHERLY WINDS AHEAD OF THE FRONT WILL GRADUALLY TURN TO THE WEST AND NORTHWEST BEHIND THE FRONT. THE MODERATE ONSHORE FLOW WILL CAUSE A MODERATE RISK OF RIP CURRENTS TODAY. FLZ050-051-055-060-062-065-130000- /O.NEW.KTBW.BH.S.0007.130312T0809Z-130313T0000Z/ PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE- 409 AM EDT TUE MAR 12 2013 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A BEACH HAZARDS STATEMENT FOR A MODERATE RISK OF RIP CURRENTS...WHICH IS IN EFFECT THROUGH THIS EVENING. * RIP CURRENTS...MODERATE RISK AT AREA BEACHES. * POTENTIAL IMPACTS...A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
4 follow-up statements
441 WHUS42 KTBW 122308 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 708 PM EDT TUE MAR 12 2013 ...MODERATE RISK OF RIP CURRENTS THROUGH EARLY TOMORROW MORNING... .A COLD FRONT HAS SHIFTED SOUTH OF THE AREA BRINGING GUSTY NORTHWEST WINDS INTO THE AREA. THE MODERATE ONSHORE FLOW WILL CAUSE A MODERATE RISK OF RIP CURRENTS. FLZ050-051-055-060-062-065-131300- /O.EXT.KTBW.BH.S.0007.000000T0000Z-130313T1300Z/ PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE- 708 PM EDT TUE MAR 12 2013 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH WEDNESDAY MORNING... * RIP CURRENTS...MODERATE RISK AT AREA BEACHES. * POTENTIAL IMPACTS...A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
817 WHUS42 KTBW 130938 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 538 AM EDT WED MAR 13 2013 ...MODERATE RISK OF RIP CURRENTS THROUGH TODAY... .GUSTY NORTH TO NORTHWEST WINDS WILL CONTINUE TODAY...LEADING TO A MODERATE RISK OF RIP CURRENTS. FLZ050-051-055-060-062-065-140000- /O.EXT.KTBW.BH.S.0007.000000T0000Z-130314T0000Z/ PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE- 538 AM EDT WED MAR 13 2013 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING... * RIP CURRENTS...MODERATE RISK AT AREA BEACHES. * POTENTIAL IMPACTS...A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
817 WHUS42 KTBW 131939 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 339 PM EDT WED MAR 13 2013 ...MODERATE RISK OF RIP CURRENTS THROUGH THURSDAY AFTERNOON... .GUSTY NORTH WINDS WILL CONTINUE THROUGH THURSDAY. WINDS WILL TURN ONSHORE DURING THE AFTERNOON HOURS WHICH MAY FURTHER INCREASE THE RISK OF RIP CURRENTS. FLZ050-051-055-060-062-065-142000- /O.EXT.KTBW.BH.S.0007.000000T0000Z-130314T2000Z/ PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE- 339 PM EDT WED MAR 13 2013 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THURSDAY AFTERNOON... * RIP CURRENTS...MODERATE RISK AT AREA BEACHES. * POTENTIAL IMPACTS...A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
561 WHUS42 KTBW 142019 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 419 PM EDT THU MAR 14 2013 ...WINDS WILL CONTINUE TO DIMINISH THIS EVENING... .HIGH PRESSURE WILL BUILD EASTWARD TOWARD THE FLORIDA PENINSULA OVER THE NEXT COUPLE OF DAYS. THIS WILL RESULT IN LIGHTER WINDS AND A REDUCED RISK OF RIP CURRENTS. FLZ050-051-055-060-062-065-142130- /O.EXP.KTBW.BH.S.0007.000000T0000Z-130314T2000Z/ PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE- 419 PM EDT THU MAR 14 2013 ...BEACH HAZARDS STATEMENT HAS EXPIRED... WINDS WILL CONTINUE TO DECREASE AND THE OVERALL RISK OF STRONG RIP CURRENTS IS LESSENING. $$ HTTP://WWW.WEATHER.GOV/TAMPA
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this beach hazards statement went out at Mar 11, 8:02 PM EDT, 8 hours 7 minutes earlier.
Area forecast discussion, Mar 11, 8:02 PM EDT, 8 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
802 PM EDT MON MAR 11 2013
.UPDATE...
CLOUDS INCREASING OVER WEST CENTRAL AND SOUTHWEST FLORIDA AHEAD OF
AN APPROACHING FRONTAL SYSTEM. CURRENT RADAR AND SATELLITE IMAGERY
SHOW THAT A LINE OF SHOWERS AND THUNDERSTORMS IS MOVING THROUGH
THE FLORIDA PANHANDLE INTO THE BIG BEND OF FLORIDA THIS EVENING.
THE TIMING OF THIS LINE SHOULD BRING RAIN INTO THE NATURE COAST
IN THE NEXT FEW HOURS AND HAVE THE FRONT CLEARING THROUGH
SOUTHWEST FLORIDA BY TUESDAY NIGHT. THE FORECAST APPEARS TO BE ON
TRACK AND NO UPDATE IS PLANNED AT THE MOMENT...OTHER THAN MINOR
TWEAKS TO THE HOURLY GRIDS TO BETTER REFLECT OBSERVED TRENDS.
&&
.AVIATION...
A WEAK BOUNDARY WILL MAKE ITS WAY SOUTHWARD THROUGH THE
AREA OVERNIGHT AND INTO THE LATE MORNING. CURRENT FORECAST WILL SHOW
VCTS BEGINNING AROUND 12Z NORTH OF SRQ AND 14Z AT SRQ. THE BOUNDARY
IS EXPECTED TO BE SOUTH OF THE BAY AREA BY ABOUT 16Z. OMITTED VCTS
FOR PGD SOUTHWARD AND LEFT VCSH WORDING FOR THE EARLY AFTERNOON. IN
THE WAKE OF THE BOUNDARY...EXPECT A OVC DECK AROUND 5KFT TO PERSIST
INTO THE EVENING. OTHERWISE...MAY SEE SOME BRIEF MVFR CIGS AND VISBY
DEVELOP AT LAL AND PGD BEFORE SUNRISE.
&&
.MARINE...
CONDITIONS IN THE WATERS OFF WEST CENTRAL AND SOUTHWEST FLORIDA
HAVE BEGUN TO DETERIORATE THIS EVENING AND WILL CONTINUE TO HEAD
DOWNHILL AS THE FRONTAL SYSTEM MOVES THROUGH FROM NORTHWEST TO
SOUTHEAST OVER THE NEXT 24 HOURS OR SO. CONDITIONS SHOULD IMPROVE
LATER IN THE WEEK AS AN AREA OF HIGH PRESSURE RE-ESTABLISHES
ITSELF OVER THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 65 74 51 74 / 50 70 10 10
FMY 65 79 54 78 / 20 60 20 10
GIF 62 77 51 74 / 40 70 10 10
SRQ 65 72 52 74 / 40 70 10 10
BKV 64 75 43 73 / 60 70 10 10
SPG 67 72 57 72 / 50 70 10 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 AM EDT TUESDAY FOR ENGLEWOOD
TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO
SUWANNEE RIVER OUT 20 TO 60 NM.
&&
UPDATE/MARINE...02/GARCIA
AVIATION...20/BARRON
DATA COLLECTION...09/RUDEHazardous weather outlook, Mar 11, 5:20 AM EDT, 22 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 520 AM EDT MON MAR 11 2013 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-112130- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 520 AM EDT MON MAR 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...WIND AND SEA IMPACT... BOTH WINDS AND SEAS WILL BE INCREASING THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT...MAINLY FOR THE OFFSHORE WATERS. WIND SPEEDS ARE EXPECTED TO BE IN THE 15 TO 20 KNOT RANGE WITH SEAS INCREASING TO UP TO 6 FEET. SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE THROUGH THE REGION WITH AN APPROACHING COLD FRONT. THE THUNDERSTORM CHANCES BEGIN FOR THE NATURE COAST DURING THE EARLY MORNING HOURS AND SHIFT SOUTH THROUGH THE DAY ON TUESDAY. GUSTY WINDS WITH DANGEROUS LIGHTNING STRIKES CAN BE EXPECTED WITH THE STRONGER STORMS. ...WIND AND SEA IMPACT... WINDS AND SEAS WILL INCREASE TO CAUTIONARY AND POSSIBLY ADVISORY LEVELS FOR THE MIDDLE PART OF THE WEEK BEHIND THE COLD FRONT. HAZARDOUS BOATING CONDITIONS WILL CONTINUE THROUGH THE END OF THE WEEK. ...FIRE WEATHER IMPACT... DRIER AIR WILL FILTER INTO THE REGION AS HIGH PRESSURE BUILDS IN BEHIND THE COLD FRONT. THIS WILL LEAD TO ELEVATED FIRE DANGER CONDITIONS ACROSS THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CARLISLE
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 4:13 AM EDT | Small Craft Advisory | TBW | 12 hr | |
| Mar 12, 5:01 AM EDT | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 23 hr |
| Mar 12, 3:56 PM EDT | Small Craft Advisory | TBW | 48 hr |
Nearby
Beach Hazards Statements in Florida, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.